Back to Ask the Diabetes Team Ask the Diabetes Team

From LaMirada, California, USA:

I have not been diagnosed with diabetes, but I am at high risk since my mother and some other family members of my have it. The other day I woke up with my eyes almost swelled shut, and since then, I have been getting hives on and off. I get them all over my body and have been taking Benadryl to alleviate the swelling. I had been eating a lot of sweets for the days before this happened. Do you think this could be due to diabetes?


I doubt this is related to diabetes. I would see your general physician. It sounds more like an allergic reaction, and if Benadryl isn't working, you may need to do some testing to see what you are allergic to. For example, did you change laundry detergent recently? Some people develop generalized allergies to different laundry detergents or soaps.


Additional comments from Dr. Stuart Brink:

Eating sweets is not a sign of diabetes nor should it be related to use of Benadryl or having hives. If you have some concerns about having diabetes, you should discuss this with our physician and have it checked out.


Original posting 22 Oct 2002
Posted to Diagnosis and Symptoms


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.